MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX200H12
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a cpap device's sound abatement foam became degraded and caused the patient to experience eye swelling.The patient received medical intervention in the form of eye drops.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.Additional information was received and section b5 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient has alleged with eye swelling.There was no medical intervention required by the patient.The reported event of eye swelling was reviewed by the manufacture's clinical expert.This event is assessed as not related to the device in this case.Based on the available information, the manufacture concludes no further action is necessary.Section(s) b1, b2, has changed related to the complaint changing from the reported adverse event to a product problem.Section h1 has changed to reflect a malfunction.Section h6 health effect- impact code has been updated.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to a cpap device's sound abatement foam and caused the patient to experience eye swelling.The device was returned to the manufacturer's product investigation laboratory for investigation.As per the investigation of the device evidence of sound abatement foam degradation/breakdown was not observed in the base unit.As per exterior and interior investigation device missing sd card and filter, there is unknown dust/dirt contamination present on all surfaces of the base unit.The device did not return with an sd card or filter.There is an unknown dust contaminate present at the air inlet where the filter would be and at the iso port entrance, there is an unknown white dust contamination found on the bottom enclosure, blower box housing, blower motor, blower impeller, and rear panel o-ring.The unknown dust/dirt contamination and fibers found on the blower casing/impeller and blower box was inconsistent with degraded sound abatement foam contamination.The device's downloaded event log was reviewed by the manufacturer and found no erorrs.The manufacturer concludes unable to address the symptoms described and confirm the presence of contamination in the airpath.In this report, section d9, g3, h3, h6 has been updated.

Brand Name
DREAMSTATION CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12867046
Report Number2518422-2021-07219
Device Sequence Number3707738
Product Code BZD
UDI-Device Identifier00606959026537
UDI-Public00606959026537
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX200H12
Device Catalogue NumberCAX200H12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer09/29/2023
10/11/2023
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date11/17/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale